Yaz Birth Control Pill and Hair Loss?

This site is a great resource! I see that you have answered questions before about Ortho Evra and hair loss, and depression and hair loss. I wanted to know if Yaz (another birth control pill, but with a lower dose of estrogen) can also cause hair loss – and depression/mood swings? My doctor already ruled out thyroid or other conditions as a possible cause. I´m trying to figure out what is causing what.

Thank you!

Block Quote

YazI would suspect that regardless of the dose of the oral contraceptive, if a woman has a genetic predisposition for hair loss, then the medication would serve to increase the loss. Some medications may have more of an effect than others. On the other hand, Yaz claims to help with Premenstrual Dysphoric Disorder (PMDD), thus decreasing the chance of emotional and/or physical stress which can exacerbate hair loss. As with many medications, there needs to be a balancing act with regards to intended use and benefits versus side effects. With that being said, Yaz (drospirenone and ethinyl estradiol) is known to cause scalp hair loss as a rare side effect — see Drugs.com.

Tags: yaz, yasmin, hairloss, hair loss, pmdd, bcp, birth control, pill, drospirenone, estradiol, female, women, woman

3 thoughts on “Yaz Birth Control Pill and Hair Loss?

  1. I am having a lot of hair loss and I have been on yaz for 9 or 10 months. how soon would you expect to see hair loss manifest as a side effect if it were to be attributed to the Yaz?

  2. I am sorry to say that thousands of women have experienced hair loss on Yaz. Seems as though there is no end to it, no fix. Lots of questions with no answers. I lost more than half my hair, am on Rogaine, Avodart, Omega 3, Biotin, etc. Nothing has helped. It’s hopeless. Doctors refuse to acknowledge it. Go to survininghairloss.com and search yaz. Or go to steadyhealth.com. All bad news and no answers. Bayer should be held responsible and the drug should be pilled or only prescribed for severe PCOS, with a CLEAR understanding that the patient will lose their hair. I waited it out for 2 years, still losing hair. I’m joining the class action suit. I’ve never sued anyone in my life.

  3. My 2 best friends and I were on yaz around 6 months ago. My hair used to be thick and healthy, but is now thinning and the same goes for my other friends. Except for one, who has had the worst of it. Almost a quarter of her hair has gone and she is still losing. Something has to be done. It was just her 19th birthday. No one that age should have to be dealing with this.

Leave a Reply

Your email address will not be published. Required fields are marked *